Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Entropy of random walks on groups and the Macaev norm


Author: D. Voiculescu
Journal: Proc. Amer. Math. Soc. 119 (1993), 971-977
MSC: Primary 47N30; Secondary 47B06, 47B10, 47D50, 60B15
MathSciNet review: 1151816
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a discrete group on which there is a finitary random walk with positive entropy satisfies a certain condition involving the Macaev norm. This links the entropy of random walks on groups to the author's work on quasicentral approximate units relative to normed ideals in perturbation theory. On the other hand, the condition we are considering is also an analogue for the Macaev norm of Yamasaki's hyperbolicity condition.


References [Enhancements On Off] (What's this?)

  • [1] André Avez, Entropie des groupes de type fini, C. R. Acad. Sci. Paris Sér. A-B 275 (1972), A1363–A1366 (French). MR 0324741
  • [2] André Avez, Théorème de Choquet-Deny pour les groupes à croissance non exponentielle, C. R. Acad. Sci. Paris Sér. A 279 (1974), 25–28 (French). MR 0353405
  • [3] A. Avez, Harmonic functions on groups, Differential geometry and relativity, Reidel, Dordrecht, 1976, pp. 27–32. Mathematical Phys. and Appl. Math., Vol. 3. MR 0507229
  • [4] David Bernier, Quasicentral approximate units for the discrete Heisenberg group, J. Operator Theory 29 (1993), no. 2, 225–236. MR 1284881
  • [5] Dietmar Bisch, Entropy of groups and subfactors, J. Funct. Anal. 103 (1992), no. 1, 190–208. MR 1144689, 10.1016/0022-1236(92)90141-5
  • [6] A. Connes, Trace de Dixmier, modules de Fredholm et géométrie riemannienne, Nuclear Phys. B Proc. Suppl. 5B (1988), 65–70 (French). Conformal field theories and related topics (Annecy-le-Vieux, 1988). MR 1002957, 10.1016/0920-5632(88)90369-6
  • [7] Yves Derriennic, Quelques applications du théorème ergodique sous-additif, Conference on Random Walks (Kleebach, 1979) Astérisque, vol. 74, Soc. Math. France, Paris, 1980, pp. 183–201, 4 (French, with English summary). MR 588163
  • [8] E. B. Dynkin and M. B. Malyutov, Random walks on groups with a finite number of generators, Soviet Math. Dokl. 2 (1961), 399-402.
  • [9] Harry Furstenberg, Random walks and discrete subgroups of Lie groups, Advances in Probability and Related Topics, Vol. 1, Dekker, New York, 1971, pp. 1–63. MR 0284569
  • [10] I. C. Gohberg and M. G. Kreĭn, Vvedenie v teoriyu lineinykh nesamosopryazhennykh operatorov v gilbertovom prostranstve, Izdat. “Nauka”, Moscow, 1965 (Russian). MR 0220070
  • [11] V. A. Kaĭmanovich and A. M. Vershik, Random walks on discrete groups: boundary and entropy, Ann. Probab. 11 (1983), no. 3, 457–490. MR 704539
  • [12] V. A. Khaimanovich, Dirichlet norms, capacities and generalized isoperimetric inequalities for Markov operators, preprint.
  • [13] Sorin Popa, Sousfacteurs, actions des groupes et cohomologie, C. R. Acad. Sci. Paris Sér. I Math. 309 (1989), no. 12, 771–776 (French, with English summary). MR 1054961
  • [14] Nicholas Th. Varopoulos, Long range estimates for Markov chains, Bull. Sci. Math. (2) 109 (1985), no. 3, 225–252 (English, with French summary). MR 822826
  • [15] Dan Voiculescu, Some results on norm-ideal perturbations of Hilbert space operators. II, J. Operator Theory 5 (1981), no. 1, 77–100. MR 613049
  • [16] Dan Voiculescu, Hilbert space operators modulo normed ideals, Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Warsaw, 1983) PWN, Warsaw, 1984, pp. 1041–1047. MR 804756
  • [17] Dan Voiculescu, On the existence of quasicentral approximate units relative to normed ideals. I, J. Funct. Anal. 91 (1990), no. 1, 1–36. MR 1054113, 10.1016/0022-1236(90)90047-O
  • [18] Dan Voiculescu, Entropy of dynamical systems and perturbations of operators, Ergodic Theory Dynam. Systems 11 (1991), no. 4, 779–786. MR 1145622, 10.1017/S0143385700006489
  • [19] Maretsugu Yamasaki, Parabolic and hyperbolic infinite networks, Hiroshima Math. J. 7 (1977), no. 1, 135–146. MR 0429377

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47N30, 47B06, 47B10, 47D50, 60B15

Retrieve articles in all journals with MSC: 47N30, 47B06, 47B10, 47D50, 60B15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1993-1151816-4
Article copyright: © Copyright 1993 American Mathematical Society